Alert archive / Washington / Special Weather Statements in 2025
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Mar 26, 2025, 11:07 PM PDT for Adams County, Washington. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2025, 11:07 PM PDT (06:07 UTC)
- Expired
- Mar 26, 2025, 11:30 PM PDT
- In force
- 23 min
- Issued by
- NWS Spokane, WA
- Hail
- 0.00 in
- Wind
- 50
County Adams County, WA
The radar
The Spokane radar (KOTX), 79 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
660
WWUS86 KOTX 270607
SPSOTX
Special Weather Statement
National Weather Service Spokane WA
1107 PM PDT Wed Mar 26 2025
WAZ033-035-270630-
Upper Columbia Basin WA-Washington Palouse WA-
1107 PM PDT Wed Mar 26 2025
...A strong thunderstorm will impact portions of northeastern Adams,
south central Lincoln and north central Whitman Counties through 1130
PM PDT...
At 1106 PM PDT, trained weather spotters reported a strong
thunderstorm 7 miles west northwest of Ritzville, moving northeast
at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lamona, Ralston, Mohler, Marcellus, Marengo, Tokio, Revere,
Harrington, Packard, Schoonover, Ritzville, and Paha.
This includes the following highways...
Interstate 90 in Washington between mile markers 213 and 244.
U.S. Highway 395 in Washington between mile markers 88 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4688 11839 4730 11868 4758 11823 4701 11776
TIME...MOT...LOC 0606Z 236DEG 40KT 4711 11828
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Mar 26, 9:55 PM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 26, 9:55 PM PDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Spokane WA 955 PM PDT Wed Mar 26 2025 .SYNOPSIS... The heat will come to an end today with the potential for strong to isolated severe thunderstorms this evening. Cooler and unsettled weather will occur Thursday through early next week with several rounds of showers, with snow returning to the mountains. && .DISCUSSION... Wednesday: The Inland Northwest is currently under a deep southerly to southwesterly flow aloft as a strong low pressure system off the coast moves onshore and the upper level ridge amplifies and shifts eastward. As of 3PM, temperatures across the region are in the 60s and 70s. Pullman is currently 73F, which smashes their daily record of 65, Spokane is currently 70F, which breaks their record of 67F, Lewiston is 75F, which breaks their record of 71F. Temperatures will continue to warm through the rest of the afternoon. We are still monitoring the potential for strong to severe thunderstorms this evening and overnight, but overall confidence for the Inland Northwest is low. As expected, the surface instability (SBCAPE of 500 to 1000 J/kg) is currently capped by -150 to -50 J/kg of convective inhibition (CIN). The strongest forcing this afternoon remains west of the Cascades with convection beginning to initiate in the Portland and Seattle forecast areas. Timing for the best lift and convection initiation remains similar to previous forecasts. For eastern Washington and North Idaho, the bulk of the convection looks to hold off until after 7 PM, moving in from the south. By this time, SBCAPE will begin to wane and become more elevated. There is high confidence for scattered thunderstorms to track across central Washington and isolated thunderstorms across far eastern Washington and north Idaho this evening into the overnight hours. With the best instability aloft by this time, strong 0-6 km shear between 45 to 65 knots would support isolated severe thunderstorms with a 5 to 14% chance. CAMs continue to focus the bulk of the convection across central Washington and tracking into the Okanogan Highlands between 8PM and 1AM, which is where the best lift and shear exists, but with lower MUCAPE. If any severe thunderstorms do materialize, the primary hazard would be strong wind gusts as the thunderstorm collapses. Further east, while stronger MUCAPE is forecasted earlier in the evening, thinking that convection will struggle to fire off given the amount of CIN in place. If something were to develop, quarter sized hail and gusty winds will be the primary hazards. The potential for strong to severe thunderstorms will decrease after 2AM, but the threat for showers and general thunderstorms will continue through the night and into the early morning. Thursday: The cold front limps through the Inland Northwest overnight and will bring continued unsettled weather and cool temperatures by 15 to 20 degrees. Cooler surface temperatures will decrease the overall buoyancy and instability tomorrow, but lapse rates will continue to be steep as cooler temperatures aloft move into the region. Scattered thunderstorms will reemerge tomorrow afternoon, with some CAMs suggesting isolated strong thunderstorms in the Columbia Basin, although this is an outlier at the moment. Snow levels falling to 5000-5500 feet in the Cascades will allow for high mountain snow with these showers. /vmt Friday through Tuesday: Overall, the pattern will remain unsettled and spring like through the middle of next week. Weak shortwaves will pass over the region almost every day, bringing widespread showers to the area. Sunday will be the only day we see a break in precipitation before additional shortwaves move through. Rain amounts will remain on the lighter side in the lower elevations, whereas snow will fall at elevations generally above 4500 feet. Any snow amounts do remain light over the passes, with the sun angle helping melt off any snow during the daytime. The gradient will tighten Friday, which will being windier conditions to the Columbia Basin and Waterville Plateau, with gusts of 30-35 mph with local higher gusts. Winds will begin to decrease after sunset. Otherwise the rest of the extended forecast appears to have light winds. Temperatures through this period will be right around normal in the 50s, with a few places reaching 60s down in the southern portion of our CWA. Overnight low will vary depending on cloud cover, ranging from the low 30s to the low 40s. /KK && .AVIATION... 06Z TAFS: Storms are beginning to move into the region. With the loss of daytime heating, the chances of strong or severe storms is very low. But, we will still see some elevated showers with lightning through the night. Have also added LLWS to GEG/SFF from 09-15Z. The weather will remain unsettled on Thursday with mid morning and afternoon/evening showers and thunderstorms and breezy southwest winds. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Given the isolated to scattered nature of thunderstorms included a PROB30 group for all TAF sites. Gusty winds are the main threats for each TAF site, although brief heavy rain is also possible. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance && .PRELIMINARY POINT TEMPS/POPS... Spokane 49 59 43 54 37 53 / 50 40 70 80 30 30 Coeur d'Alene 47 58 40 52 37 52 / 50 60 70 90 50 40 Pullman 47 58 43 52 36 50 / 20 60 60 90 40 30 Lewiston 52 66 48 60 42 57 / 10 50 40 80 50 30 Colville 42 58 37 53 35 53 / 60 70 80 90 50 50 Sandpoint 45 55 40 49 38 50 / 70 60 80 100 70 70 Kellogg 50 58 43 49 39 47 / 40 70 70 100 50 60 Moses Lake 49 62 44 59 36 59 / 50 50 60 20 0 0 Wenatchee 48 58 44 56 37 56 / 80 40 70 30 10 10 Omak 47 61 43 59 37 58 / 80 60 80 70 30 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
In the hours before
Special weather statement, Mar 26, 11:07 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
1107 PM PDT Wed Mar 26 2025
WAZ033-035-270630-
Upper Columbia Basin WA-Washington Palouse WA-
1107 PM PDT Wed Mar 26 2025
...A strong thunderstorm will impact portions of northeastern Adams,
south central Lincoln and north central Whitman Counties through 1130
PM PDT...
At 1106 PM PDT, trained weather spotters reported a strong
thunderstorm 7 miles west northwest of Ritzville, moving northeast
at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lamona, Ralston, Mohler, Marcellus, Marengo, Tokio, Revere,
Harrington, Packard, Schoonover, Ritzville, and Paha.
This includes the following highways...
Interstate 90 in Washington between mile markers 213 and 244.
U.S. Highway 395 in Washington between mile markers 88 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4688 11839 4730 11868 4758 11823 4701 11776
TIME...MOT...LOC 0606Z 236DEG 40KT 4711 11828
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ASThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:29 PM PDT | Special Weather Statement | OTX | Lincoln | 31 min |
| Mar 27, 12:07 AM PDT | Special Weather Statement | OTX | Spokane | 23 min |
| Mar 27, 12:29 AM PDT | Special Weather Statement | OTX | Spokane | 31 min |
Nearby
Special Weather Statements in Washington, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.